Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 137, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 1, 2012, 9:52 PM EDT for 8 counties in Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 9:52 PM EDT (01:52 UTC)
- Expired
- Jul 1, 2012, 10:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Coffee County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 10:25 PM EDT | TSTM WND DMG | 4 Wnw Waycross, GA | TREES AND POWER LINES WERE BLOWN DOWN ON THE WEST SIDE OF WAYCROSS. TIME OF DAMAGE WAS BASED ON RADAR IMAGERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4879 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
607
WUUS52 KJAX 020152
SVRJAX
GAC001-003-005-025-069-229-299-305-020230-
/O.NEW.KJAX.SV.W.0137.120702T0152Z-120702T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
952 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN SOUTHEAST GEORGIA
NORTHWESTERN WARE COUNTY IN SOUTHEAST GEORGIA
PIERCE COUNTY IN SOUTHEAST GEORGIA
SOUTHERN APPLING COUNTY IN SOUTHEAST GEORGIA
ATKINSON COUNTY IN SOUTHEAST GEORGIA
BACON COUNTY IN SOUTHEAST GEORGIA
EXTREME NORTHERN BRANTLEY COUNTY IN SOUTHEAST GEORGIA
SOUTHERN COFFEE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 1030 PM EDT
* AT 952 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ODUM TO ALMA TO 10
MILES WEST OF DOUGLAS...OR ALONG A LINE EXTENDING FROM 12 MILES
EAST OF SURRENCY TO ALMA TO 6 MILES SOUTH OF AMBROSE. THESE STORMS
WERE MOVING SOUTH AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLACOOCHEE...SUNNYSIDE...SCREVEN...PEARSON...PATTERSON...ODUM...
NICHOLLS...JESUP...GARDI...DOUGLAS...DOCTORTOWN...DIXIE UNION...
DEENWOOD...BRISTOL...BLACKSHEAR AND ALMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3152 8167 3135 8200 3137 8204 3134 8203
3123 8223 3120 8302 3130 8303 3138 8310
3147 8314 3182 8204
TIME...MOT...LOC 0152Z 345DEG 2KT 3176 8199 3158 8248
3150 8302
$$
ZIBURAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:01 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 1, 8:01 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 PM EDT SUN JUL 1 2012
.UPDATE...THUNDERSTORMS OVER CENTRAL GA ARE DROPPING SOUTH INTO SE
GA THIS EVENING. STRONG GUSTY WINDS AND FREQUENT LIGHTNING WILL
OCCUR OVER ALTAMAHA RIVER AREA BEFORE WEAKENING OCCURS. WILL UP
POPS OVER SE GA THIS EVENING. ANTOHER EXCESSIVE HEAT WATCH IN
EFFECT FOR SE GA MONDAY.
&&
.AVIATION...MOSTLY VFR THROUGH MONDAY. HAVE VCTS AT SSI FOR THIS
EVENING AS CONVECTION MAY COME CLOSE.
&&
.MARINE...SW WINDS NEAR 15 KNOTS WITH SEAS 2 TO 3 FEET TO
CONTINUE.
RIP CURRENTS: LOW RISK
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 76 97 76 96 / 20 20 20 20
SSI 80 91 78 96 / 20 20 20 20
JAX 75 97 75 96 / 10 20 10 10
SGJ 75 94 75 93 / 10 10 10 10
GNV 72 93 72 93 / 10 10 10 10
OCF 72 94 72 93 / 10 10 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING FOR APPLING-ATKINSON-BACON-BRANTLEY-COASTAL GLYNN-
COFFEE-INLAND GLYNN-JEFF DAVIS-PIERCE-WAYNE.
AM...NONE.
&&
ZIBURA/NELSONHazardous weather outlook, Jul 1, 8:05 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 805 PM EDT SUN JUL 1 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-030015- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 805 PM EDT SUN JUL 1 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR SOUTHEAST GEORGIA... ...RIVER FLOOD WARNINGS FOR THE ST. MARYS RIVER...SUWANNEE RIVER AND SANTA FE RIVER... ...EXCESSIVE HEAT WATCH FOR NORTHERN PORTIONS OF SOUTHEAST GEORGIA MONDAY AFTERNOON... ...HOT AND HUMID CONDITIONS CONTINUE THROUGH EARLY IN THE WEEK... .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST GEORGIA. A SQUALL LINE OF THUNDERSTORMS WILL MOVE SOUTHWARD INTO PORTIONS OF SOUTHEAST GEORGIA THIS EVENING. THE PRIMARY THREATS WITH THIS ACTIVITY WILL BE DAMAGING WIND GUSTS AND EXCESSIVE LIGHTNING STRIKES. HISTORIC RIVER FLOODING IS ONGOING ALONG THE ALONG THE ST. MARYS RIVER IN PORTIONS OF BAKER...NASSAU...CAMDEN...AND CHARLTON COUNTIES. MAJOR FLOODING IS CURRENTLY ONGOING ALONG THE SUWANNEE RIVER IN PORTIONS OF COLUMBIA AND HAMILTON COUNTIES. MAJOR FLOODING IS FORECAST ALONG THE SANTA FE RIVERS IN PORTIONS OF ALACHUA...BRADFORD...COLUMBIA...GILCHRIST...SUWANNEE...AND UNION COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HOT AND HUMID CONDITIONS WITH HIGH TEMPERATURES REACHING 95 TO 100 DEGREES WILL CONTINUE MONDAY. HEAT INDICES WILL APPROACH THE 108 TO 115 DEGREE RANGE. AN EXCESSIVE HEAT WATCH IS IN EFFECT MONDAY AFTERNOON FOR NORTHERN PORTIONS OF SOUTHEAST GEORGIA. HEAT ADVISORIES MAY BE REQUIRED FOR OTHER LOCATIONS. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
In the hours before
Special weather statement, Jul 1, 8:34 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
834 PM EDT SUN JUL 1 2012
GAZ132>135-020115-
APPLING-BACON-COFFEE-JEFF DAVIS-
834 PM EDT SUN JUL 1 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
NORTHERN APPLING...EXTREME NORTHERN BACON AND NORTHERN COFFEE
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 915 PM
EDT...
AT 833 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST
OF PRIDGEN TO 29 MILES NORTHEAST OF PINE GROVE...MOVING SOUTH AT 20
MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3176 8299 3178 8286 3195 8257 3193 8235
3188 8212 3171 8217 3164 8299
TIME...MOT...LOC 0033Z 221DEG 10KT 3205 8313 3218 8221
ZIBURALocal storm report, Jul 1, 9:20 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND DMG HAZLEHURST 31.87N 82.60W
07/01/2012 JEFF DAVIS GA 911 CALL CENTER
JEFF DAVIS COUNTY 911 DISPATCH REPORTS NUMEROUS TREES
DOWN IN THE VICINITY OF HAZELHURST. TIME OF DAMAGE
ESTIMATED FROM RADAR.
&&
NELSONLocal storm report, Jul 1, 9:51 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
951 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 4 SW BAXLEY 31.73N 82.41W
07/01/2012 APPLING GA 911 CALL CENTER
APPLING COUNTY 911 DISPATCH REPORTS A POWER LINE DOWN
NEAR THE COUNTY FARM PLANT OUTSIDE OF BAXLEY. TIME OF
DAMAGE APPROXIMATED BY RADAR.
0920 PM TSTM WND DMG 1 ESE BAXLEY 31.76N 82.33W
07/01/2012 APPLING GA 911 CALL CENTER
APPLING COUNTY 911 DISPATCH REPORTS A TREE DOWN ACROSS
MARTIN LUTHER KING DRIVE IN BAXLEY. TIME OF DAMAGE
APPROXIMATED BY RADAR.
&&
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:34 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 41 min |
| Jul 1, 8:47 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 43 min |
| Jul 1, 9:30 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis, Wayne | 45 min |
| Jul 1, 10:23 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Glynn, Wayne | 52 min |
| Jul 1, 10:36 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Ware | 39 min |
| Jul 1, 10:43 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Brantley, Charlton, Pierce, Ware, Wayne | 28 min |
| Jul 1, 10:59 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Charlton, Glynn, Ware | 46 min |
| Jul 1, 11:02 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 58 min |
| Jul 1, 11:17 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 28 min |
| Jul 2, 3:57 AM EDT | Excessive Heat Warning | JAX | Appling, Atkinson, Bacon, Brantley, Clinch, Coffee and 5 more | 10 hr |
| Jul 2, 3:57 AM EDT | Heat Advisory | JAX | Camden | 10 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.